California, 2013Wildfire in California, June 28 to 30, 2013
June 28 to 30, 2013 · NWS SGX · 1 event in 1 county or zone
A wildfire of unknown cause started at 1330 PST, June 20, south of Highway 38 & Bryant Street, west of Yucaipa in San Bernardino County. The fire started above the Mill Creek Wash near Mentone and burned through grass and small brush in the draws and canyons near Highway 38.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire of unknown cause started at 1330 PST, June 20, south of Highway 38 & Bryant Street, west of Yucaipa in San Bernardino County. The fire started above the Mill Creek Wash near Mentone and burned through grass and small brush in the draws and canyons near Highway 38. Evacuations were ordered for 20-30 homes in the city of Yucaipa along Highway 38. The fire burned several fences and trash cans and partially damaged one home. State Route 38 was closed at Bryant, with only fire department vehicles allowed through. All residents had to have proper identification in order to get through the area. No injuries were reported. The fire burned 534 acres before being fully contained around 0600 PST on the July 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jun 28, 12:50 PM PST, 40 minutes earlier.
Area forecast discussion, Jun 28, 12:50 PM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
150 PM PDT FRI JUN 28 2013
.SYNOPSIS...
A VERY STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER THE FOUR
CORNERS AND GREAT BASIN THROUGH THIS WEEKEND...BRINGING VERY HOT
WEATHER TO THE INLAND AREAS THROUGH AT LEAST MONDAY. EVEN THE COAST
WILL SEE SOME WARMING ON SATURDAY...AS THE MARINE LAYER WILL BE
TEMPORARILY DISRUPTED. HOWEVER...THE EDDY AND MARINE LAYER WILL
RETURN FOR SUNDAY AND MONDAY...COOLING COASTAL AREAS ONCE AGAIN.
THIS RIDGE WILL GRADUALLY SHIFT NORTHWARD...AS AN UPPER LEVEL TROUGH
SETS UP ALONG THE COAST. THIS SHOULD HELP DEEPEN THE MARINE LAYER
AND STRENGTHEN THE ONSHORE FLOW ACROSS THE REGION...BRINGING SOME
COOLER CONDITIONS TO THE REGION...ESPECIALLY WEST OF THE MOUNTAINS
LATER NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (TONIGHT THROUGH MONDAY)...
WATER VAPOR IMAGERY CONTINUES TO SHOW A STRONG RIDGE OF HIGH
PRESSURE CENTERED OVER THE FOUR CORNERS AREA THIS AFTERNOON...WITH
SUNNY SKIES ACROSS THE REGION. AS A RESULT...TEMPERATURES THIS
AFTERNOON ARE PRIMARILY RUNNING 3 TO 6 DEGREES WARMER THAN THIS TIME
YESTERDAY.
THIS IS ONLY THE START OF THE REAL HEAT...AS TEMPERATURES SPIKE THIS
WEEKEND. MODELS ARE SUGGESTING THAT 850 MB TEMPERATURES WILL WARM
TO BETWEEN 30 AND 33 FOR BOTH SATURDAY AND SUNDAY...WITH LITTLE
CHANGE HONESTLY INTO MONDAY. THEREFORE...BELIEVE THAT THE NEXT
THREE DAYS WILL LIKELY BE VERY HOT FOR MOST OF THE INLAND
AREAS...WITH ONLY MINOR FLUCTUATIONS POSSIBLE. THE MOST NOTICEABLE
DIFFERENCE WILL REALLY BE WITH THE WARM OVERNIGHT TEMPERATURES. IN
FACT...SOME OF THE LOWER DESERTS WILL LIKELY SEE TEMPERATURES ONLY
FALLING INTO THE 90S...BEFORE RAPIDLY HEATING DURING THE DAY.
HOWEVER...SATURDAY APPEARS TO BE THE HOTTEST DAY FOR THE COASTAL
AREAS...AS SOME DRIER AIR MOVES INTO THE REGION AND MAY HELP MIX OUT
THE MARINE LAYER. THIS WILL LIKELY OCCUR THOUGH AFTER A VERY FOGGY
START ON SATURDAY MORNING. IN FACT...A RELATIVELY PERSISTENT AND
SHALLOW MARINE LAYER IS CURRENTLY LINGERING OVER THE COASTAL WATERS
AND ALONG THE BEACHES THIS AFTERNOON...WHICH IS HELPING TO MODERATE
TEMPERATURES ALONG THE COAST. THIS MARINE LAYER WILL MOVE BACK
INLAND LATER THIS EVENING...BRINGING DENSE FOG TO THE IMMEDIATE
COAST AND AREAS WITHIN ABOUT 8 MILES OF THE COAST. THEREFORE...HAVE
ISSUED A DENSE FOR THE COAST LATE TONIGHT. ALSO EXTENDED THE
EXCESSIVE HEAT THROUGH MONDAY...AS THE INLAND AREAS CONTINUE TO
ROAST. SEVERAL RECORDS ARE FORECAST TO FALL AT THIS TIME OVER THE
NEXT THREE DAYS...SO THIS HEATWAVE IS UNPRECEDENTED FOR THIS TIME OF
YEAR...EVEN THOUGH IT IS NORMALLY HOT. GUSTY WEST WINDS WILL ALSO
DEVELOP THROUGH AND BELOW THE FAVORED CANYONS AND PASSES OF THE
MOUNTAINS AND DESERTS THE NEXT FEW AFTERNOON AND EVENINGS.
&&
.EXTENDED (TUESDAY THROUGH FRIDAY)...
THE HIGH PRESSURE RIDGE OVER CENTRAL NEVADA WILL BEGIN TO ELONGATE
AND SHIFT NORTHEASTWARD ON TUESDAY. TEMPERATURES OVER THE MOUNTAINS
AND DESERTS ARE FORECAST TO COOL BY AROUND 5 TO 10 DEGREES...THOUGH
STILL WELL ABOVE AVERAGE FOR THIS TIME OF YEAR. THE RIDGE WILL
GRADUALLY CONTINUE TO ERODE AND WEAKEN THROUGH THE FOURTH OF
JULY...AS A TROUGH OF LOW PRESSURE SINKS SOUTHWARD ALONG THE WEST
COAST. THIS SHOULD HELP TO DEEPEN THE MARINE LAYER AND STRENGTHEN
THE ONSHORE FLOW ACROSS THE REGION...BRINGING SOME COOLER
CONDITIONS...ESPECIALLY WEST OF THE MOUNTAINS.
&&
.AVIATION...
282004Z...COAST/VALLEYS...THROUGH 29/0300 UTC...BKN-OVC CLDS 400-600
FT MSL AND VIS 2-5SM ALONG AT THE BEACHES...WITH UNRESTRICTED VIS
AND SCT-FEW CLDS AOA 20000 FT MSL ELSEWHERE. AFTER 29/0300 UTC...LOW
STRATUS/FOG GRADUALLY FILLING IN 5 TO NEAR 10 SM INLAND. TIMING OF
LOW STRATUS/FOG ARRIVAL FOR COASTAL AIRPORTS IS LOW CONFIDENCE. BEST
ESTIMATE CURRENTLY IS 29/0500-0700 UTC FOR KSAN AND KCRQ AND
29/0400-0600 UTC FOR KSNA. SLIGHT CHANCE THAT FOG MAY ARRIVE EARLIER
THAN THAT. FOG MAY BE DENSE AT KCRQ AND KSNA...AND POSSIBLY KSAN AS
WELL. CONFIDENCE NOT HIGH ENOUGH TO PUT INTO KSAN TAF AT THE MOMENT.
LOW STRATUS/FOG SHOULD CLEAR OUT 29/1500-1700 UTC.
MTNS/DESERTS...WESTERLY WIND GUSTS TO 35-40 KT WILL BE LIKELY OVER
MTN RIDGES AND DESERT MTN SLOPES LATE THIS AFTERNOON AND
EVENING...BRINGING MOD UDDFS OVER AND E OF THE MTNS. OTHERWISE...SCT
CLDS AOA 20000 FT MSL AND UNRESTRICTED VIS THROUGH SATURDAY MORNING.
&&
.MARINE...
A SOUTHERLY SWELL GENERATED BY FORMER TROPICAL CYCLONE COSME WILL
BRING SURF AS HIGH OF 4 TO 6 FEET WITH HIGHER SETS POSSIBLE ALONG
FAVORED BEACHES TODAY...WITH SURF LOWERING TO 3 TO 5 FEET SATURDAY.
THE ELEVATED SURF AND SWELL WILL BRING STRONG RIP CURRENTS TO ORANGE
AND SAN DIEGO COUNTY BEACHES...AND SO THE BEACH HAZARDS STATEMENT
CONTINUES THROUGH SATURDAY EVENING. THE SWELL WILL CONTINUE TO LOWER
SUNDAY THROUGH EARLY NEXT WEEK. NO OTHER SIGNIFICANT SWELLS ARE ON
THE HORIZON.
AREAS OF DENSE FOG ARE LIKELY TONIGHT THROUGH EARLY TOMORROW MORNING
OVER THE COASTAL WATERS...WITH PATCHY DENSE FOG AGAIN SATURDAY
NIGHT/SUNDAY MORNING.
&&
.FIRE WEATHER...
VERY HOT AND DRY CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE
MOUNTAINS...DESERTS...AND INLAND EMPIRE THIS WEEKEND. TEMPERATURES
WILL SOAR INTO THE TRIPLE DIGITS...WITH SOME RECORDS POSSIBLE.
DAYTIME HUMIDITY VALUES WILL ALSO FALL BELOW 15 PERCENT FOR THESE
AREAS...WITH SINGLE DIGIT HUMIDITIES POSSIBLE IN THE DESERTS. POOR
TO MODERATE RECOVERIES WILL BECOME MORE WIDESPREAD THIS WEEKEND AS
WELL. THE EXCESSIVE HEAT AND VERY DRY CONDITIONS WILL ELEVATE THE
FIRE DANGER. HOWEVER...SOME GUSTY WEST WINDS MAY ALSO DEVELOP NEAR
AND BELOW THE PASSES AND DESERT SLOPES OF MAINLY RIVERSIDE AND SAN
DIEGO COUNTIES...WITH GUSTS UP TO 40 MPH POSSIBLE FOR SEVERAL HOURS
LATE EACH AFTERNOON. THEREFORE...THESE AREAS MAY BE EVEN MORE
SUSCEPTIBLE TO FIRE DEVELOPMENT OR GROWTH.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
BEACH HAZARDS STATEMENT THROUGH SATURDAY EVENING FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
DENSE FOG ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM PDT SATURDAY
FOR THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
EXCESSIVE HEAT WARNING FROM 10 AM SATURDAY TO 8 PM PDT MONDAY
FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE.
PZ...NONE.
&&
PUBLIC/FIRE...PALMER
EXTENDED...JT
AVIATION/MARINE...HARRISONHazardous weather outlook, Jun 28, 3:00 AM PST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI JUN 28 2013
CAZ042-043-290200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
400 AM PDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
STRONG RIP CURRENTS AT AREA BEACHES. PATCHY DENSE FOG ALONG COAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
THROUGH SUNDAY...STRONG RIP CURRENTS AT AREA BEACHES. PATCHY DENSE
FOG WILL BE POSSIBLE ALONG THE COAST EACH MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CAZ050-057-290200-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
400 AM PDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
THROUGH SUNDAY...HOT DAYS WITH HIGHS IN THE 90S TO AROUND 100.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CAZ055-056-058-060>062-290200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT FRI JUN 28 2013
...EXCESSIVE HEAT WARNING IN EFFECT FRIDAY THROUGH SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT BY MIDDAY WITH MAXIMUM TEMPERATURES WELL INTO THE 90S
IN THE MOUNTAINS...AND FROM 110 TO 120 IN THE DESERTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
THROUGH SUNDAY...EXCESSIVELY HOT DAYS WITH MAXIMUM TEMPERATURES WELL
INTO THE 90S IN THE MOUNTAINS...AND FROM 110 TO 120 IN THE DESERTS.
CONTINUED QUITE HOT MONDAY. SLIGHT COOLING TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
CAZ048-290200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
400 AM PDT FRI JUN 28 2013
...EXCESSIVE HEAT WARNING IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
BECOMING HOT THIS AFTERNOON WITH HIGHS 97 TO 107.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
THROUGH SUNDAY...EXCESSIVELY HOT WITH MAXIMUM TEMPERATURES OF 102 TO
112 DEGREES. CONTINUED QUITE HOT ON MONDAY WITH HIGHS NEAR 100
DEGREES. NOT AS HOT ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
JAD
Wildfire, San Bernardino County Mountains
- When
- June 28, 1:30 PM PST to June 30, 11:59 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460700.